MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 4MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 4MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100407
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.[conclusion]: the healthcare professional reported that during the cerebral aneurysm coil embolization procedure, the 4mm x 7.5cm micrusframe 10 coil (mfr100407 / l16348) got stuck in the concomitant microcatheter and would advance any further.It was reported that the coil was prepped correctly and upon removal, the sales representative noticed that the distal end of the delivery wire or device positioning unit (dpu) that is proximal to the actual coil was kinked.The green part of the delivery system was not up against the hub.Another 4mm x 7.5cm micrusframe 10 coil was used and it got stuck as well, but the green part of the delivery system was relocated back up next to the connector hub and it was able to be completely pushed out and delivered into the aneurysm and deployed successfully.The procedure was successfully completed without any patient complication or procedural delay.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 4mm x 7.5cm micrusframe 10 coil was returned; it was received contained in a pouch.Visual inspection was performed.The coil introducer was observed kinked and partially zipped.The device position unit (dpu) was kinked near the distal section.A microscopic inspection was performed.The embolic coil was observed kinked and there were some residues of dried blood observed.No other damages were observed during the microscopic inspection.A review of manufacturing documentation associated with this lot (l16348) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that during the procedure, the 4mm x 7.5cm micrusframe 10 coil got stuck in the concomitant microcatheter and would not advance further was not confirmed through functional evaluation; the embolic coil could not move inside the introducer due to the introducer being kinked.The embolic coil and the dpu were both observed to have kinked areas.The reported issue that the dpu was kinked in the distal area is confirmed through the visual inspection performed on the returned device.This observation is consistent with the photo of the complaint device that was provided by the sales representative.The kinked condition observed on the returned embolic coil was not originally reported with the complaint.Coil kinking is a known potential issue associated with the use of the device.The instruction for use provides proper handling instructions for the device to prevent issues such as kink from occurring.The exact cause of the observed kinked condition could not be conclusively determined; however, it may have been the result of inadvertent force that may have been applied during the attempt to advance the coil when it became stuck in the concomitant microcatheter as reported in the complaint.There were some residues of dried blood observed during the microscopic inspection of the embolic coil, an indication that adequate and continuous flush may not have been maintained through the microcatheter during the procedure which may have caused the coil to become stuck in the microcatheter.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 4mm x 7.5cm micrusframe 10 coil left the manufacturing facility with the in the observed kinked condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the cerebral aneurysm coil embolization procedure, the 4mm x 7.5cm micrusframe 10 coil (mfr100407 / l16348) got stuck in the concomitant microcatheter and would advance any further.It was reported that the coil was prepped correctly and upon removal, the sales representative noticed that the distal end of the delivery wire or device positioning unit (dpu) that is proximal to the actual coil was kinked.The green part of the delivery system was not up against the hub.Another 4mm x 7.5cm micrusframe 10 coil was used and it got stuck as well, but the green part of the delivery system was relocated back up next to the connector hub and it was able to be completely pushed out and delivered into the aneurysm and deployed successfully.The procedure was successfully completed without any patient complication or procedural delay.A photo of the complaint device was sent back on 30 march 2020 by the sales representative.Based on the photo provided, the product analysis team reviewed the photo.It can be determined that the 4mm x 7.5cm micrusframe 10 coil has a kink area on the distal section of the dpu.The complaint device was returned for evaluation.During the microscopic inspection of the returned device, the embolic coil was observed to be in kinked condition.Based on the product analysis 5/14/2020, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
MICRUSFRAME10 4MM X 7.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10059857
Report Number3008114965-2020-00169
Device Sequence Number2783632
Product Code KRD
UDI-Device Identifier10886704077824
UDI-Public10886704077824
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberMFR100407
Device Catalogue NumberMFR100407
Device Lot NumberL16348
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2020
Initial Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1